Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Had dizziness after using Losartan. Same effect with Olmesartan?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
My mom was prescribed 40 mg olmesartan (benicar in the US, something else in India which we are visiting). She had dizziness when she briefly tried Losartan before. Will she get the same side effect with olmesartan? Also is that dose too high? She is currently taking lisinopril 20 mg.
Posted Thu, 27 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 12 hours later
Hello Mr AAA
Thanks for writing in. I am a qualified and certified cardiologist.
I read your mail with diligence.
First dose hypo-tension producing dizziness with any anti hypertensive drug is a known phenomenon.
Olmesartan is a superior drug to Lisnopril so your doctor's insistence is understandable. No it is not necessary that your wife will have same effect as with losartan. Yes you can start with lower dose and in a weeks time doctor will give you optimal dose.
If you are in India for a visit. I am writing two brand names of the drug Olmesartan available in India. As an abundant precaution you can start with 20 mg and then increase to 40 mg depending upon response. In India, do not worry if drug is procured from a reputed large chain of chemist's (Say Apollo's Chemists) quality is assured. If there is any other question you want me to answer I will be most happy to answer. Names of drug available in India
Benitec from Macleods[Olmesartan Medoxomil]
Olmetor from Torrent (Psycan)[Olmesartan Medoxomil]
With best wishes.
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor